Massachusetts, 2004

Winter Storm in Massachusetts, December 26 to 27, 2004

December 26 to 27, 2004 · NWS BOX · 15 events in 15 counties and zones

A powerful winter storm brought heavy snow and strong winds to much of eastern Massachusetts. The highest snowfall totals were reported in southeast Massachusetts, including Cape Cod and the Islands, where amounts of 10 to 18 inches were common.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A powerful winter storm brought heavy snow and strong winds to much of eastern Massachusetts. The highest snowfall totals were reported in southeast Massachusetts, including Cape Cod and the Islands, where amounts of 10 to 18 inches were common. A secondary maximum of 10 to 18 inch amounts was observed along the eastern Massachusetts coast, where a period of ocean effect snow in the morning preceded the snowfall from the storm. Winds gusting as high as 55 mph during the height of the storm brought down power lines on Cape Cod, leaving about 19,000 customers without power. Dozens of accidents were reported as a result of slick roads and poor visibility.Official snowfall totals included 14 inches at the Blue Hill Observatory in Milton, 11.3 inches at the National Weather Service office in Taunton, 7.4 inches at Worcester Airport, and 6.6 inches at Logan International Airport in Boston.Other snowfall totals, as reported by trained spotters, included 19 inches in Beverly; 18 inches in Brewster and Chatham; 17 inches in Rowley; 15 inches in Sandwich and Marstons Mills; 14 inches on Nantucket; 12 inches in Orleans, South Dartmouth, Manchester, Salem, and Swampscott; 11 inches in Hyannis, Fall River, Fairhaven, Norton, Norwood, Needham, Ipswich, and Georgetown; 9 inches in Edgartown, West Tisbury, Marshfield, Foxborough, the Back Bay section of Boston, Winthrop, Woburn, Everett, and Newburyport; 8 inches in Medway, Newton, Waltham, Framingham, Billerica, and Methuen; and 6 inches in Seekonk, Northbridge, Chelmsford, and Groton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 26, 11:40 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 26, 11:40 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1140 AM EST SUN DEC 26 2004

DISCUSSION...

.NEAR TERM...
PREVIOUS FORECAST FOR THIS AFTERNOON LOOKS ON TARGET.  PLACES ACROSS
EASTERN MASSACHUSETTS HAVE ALREADY RECEIVED BETWEEN 2 AND 4 INCHES
OF SNOW FROM THE MORNING OCEAN EFFECT SNOW SHOWERS.
THEREFORE...INCREASED THE TOTAL PRECIPITATION AMOUNTS ALONG THE EAST
COAST BY AN INCH FROM WHAT WAS PREVIOUSLY FORECAST. NO OTHER MAJOR
MODIFICATIONS MADE TO THE AFTERNOON FORECAST.  PLEASE SEE PREVIOUS
FORECAST BELOW FOR MORE DETAILS.

&&

PREVIOUS DISCUSSION...

.NEAR TERM UPDATE...
HAVE UPDATED EASTERN MA AND NORTHERN RI ZONES TO ADD AMOUNTS FOR
TODAY. TOOK OUT THE MENTION OF LIGHT SNOW SHOWERS SINCE A FEW
BANDS COULD PRODUCE A PERIOD OF MODERATE SNOW TODAY. ALONG EAST
COASTAL MA...INDICATED 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. AMOUNTS COULD VARY WIDELY DEPENDING UPON WHERE SNOW BANDS
ARE MORE PERSISTENT.

.SHORT TERM (TODAY AND TONIGHT)...
HAVE GONE WITH A WINTER STORM WARNING FOR MUCH OF EASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.  A SNOW ADVISORY FOR AREAS
FROM NASHUA TO FITCHBURG TO SPRINGFIELD AND ALL OF NORTHERN CT.
ALSO...WINTER WEATHER ADVISORY FOR SE MA AND SOUTHERN RI WHERE MAY
HAVE SOME RAIN MIXED FOR A TIME.  WIND ADVISORY ALONG THE MA E COAST
AND FOR BLUE HILL.

SNOW SHOWERS HAVE ALREADY CAUSED 1/2 TO 1 INCH OF ACCUMULATION FROM
CAPE ANN TO THE SOUTH SHORE OF BOSTON.  THEY CONTINUE TO CONSOLIDATE
OFF OF THE NEW HAMPSHIRE COAST AND MOVE SW TOWARD NORTHEAST MA.
LOOKS LIKE THERE COULD BE SIGNIFICANT SNOW SHOWER ACTIVITY THERE IN
THE NEXT FEW HOURS.

A STRONG COASTAL FRONT APPEARS TO BE SETTING UP ALREADY. DURING THE
PAST HOUR THE WIND WENT TO ESE AT NANTUCKET AND THE TEMPERATURE IS
UP TO 37 DEGREES THERE WITH JUST PLAIN RAIN.  SURFACE WINDS ARE DUE
NORTH ALONG THE IMMEDIATE COAST OF NE MA BUT THE BUOYS ARE
NE...HENCE SOME MORE CONVERGENCE.  ETA HAD THE CAPE ANN AREA PEGGED
FOR A STRONG MOISTURE CONVERGENCE YESTERDAY...JUST WAS ABOUT 3 TO 6
HOURS TOO EARLY.

TWO OTHER PLAYERS FOR OUR WEATHER.  ONE IS AN UPPER LEVEL
DISTURBANCE WORKING ITS WAY EASTWARD ACROSS THE AREA TONIGHT WHICH
MAY CAUSE A COUPLE OF INCHES.  THE SECOND IS A MAJOR STORM SYSTEM
NOW OVER THE FLORIDA PENINSULA WHICH WILL BE INTENSIFYING WELL OFF
THE NORTH CAROLINA COAST THIS EVENING AND MOVING ABOUT 300 MILES
EAST OF CAPE COD BY MONDAY MORNING.  THE NORTHWEST PORTION OF THE
PRECIPITATION SHIELD FROM THIS WILL BE MOVING ACROSS THE AREA LATE
THIS AFTERNOON AND TONIGHT...WITH HEAVIEST AMOUNTS ON CAPE COD AND
THE ISLANDS.  AFTER ABOUT 03Z THE TEMPERATURES ARE CERTAINLY COLD
ENOUGH EVEN ON NANTUCKET FOR ALL SNOW...THE KEY WILL BE HOW MUCH
PRECIPITATION IS LEFT.

THE BEST CALL RIGHT NOW IS FOR 4 TO 8 INCHES IN THE WARNING
AREA...WHICH INCLUDES LOWELL...BOSTON...CAPE ANN...FOXBORO...
WORCESTER...PROVIDENCE...TAUNTON...AND PLYMOUTH. 3 TO 6 INCHES IS
FORECAST FOR CAPE COD AND THE ISLANDS AND FOR SOUTHERN RHODE
ISLAND.  2 TO 4 INCHES IS FORECAST FOR THE HARTFORD/SPRINGFIELD
AREAS AND 3 TO 5 INCHES FOR NORTHERN WORCESTER COUNTY AND
HILLSBOROUGH COUNTY IN NH.  1 TO 3 INCHES IN FAR NW MA AND CHESHIRE
COUNTY NH.

CAUTION...SNOWFALL AMOUNTS WILL BE HIGHLY DEPENDENT UPON OCEAN
EFFECT BANDS WHICH ARE NOTORIOUSLY HARD TO PINPOINT.  THUS...THE
POTENTIAL EXISTS FOR SIGNIFICANTLY HIGHER LOCALIZED AMOUNTS...YOU
SHOULD STAY TUNED TO THE LATEST FORECASTS AND DISCUSSIONS THROUGHOUT
THE DAY.

WINDS ARE FORECAST TO INCREASE TO STORM FORCE OVER THE OUTER WATERS
EAST OF THE CAPE AND NANTUCKET.  WIND GUSTS TO 50 MPH ARE POSSIBLE
ON THE CAPE AND ISLANDS TONIGHT AND TO 35-40 MPH OVER THE REST OF
COASTAL MASSACHUSETTS.  A WIND ADVISORY HAS BEEN ISSUED FOR THESE
AREAS.  THE WIND WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF ANY
SNOW.  THE RAIN/SNOW SITUATION ON NANTUCKET AND FAR SE MA IS THE
REASON WHY NEAR BLIZZARD CONDITIONS HAVE NOT BEEN STRESSED TO THIS
POINT...IN ADDITION TO THE FACT THAT OMEGA FIELDS SHOW THAT MOST
LIFT IS IN THE LOWEST LAYERS OF THE ATMOSPHERE (WHICH MAY MEAN THAT
THE INTENSITY OF THE SNOWFALL MAY NOT BE AS STRONG).  A BLIZZARD
WOULD NEED TO HAVE SUSTAINED WINDS OR FREQUENT GUSTS TO 35 MPH AND
VISIBILITIES BELOW 1/4 MILE FOR A MINIMUM OF 3 CONSECUTIVE HOURS.

THE STORM MOVES OUT EARLY MONDAY AND SNOWFALL SHOULD RAPIDLY END BY
MID MORNING.  HOWEVER...OCEAN EFFECT SNOW SHOWERS MAY PERSIST ON THE
CAPE AND ISLANDS INTO THE AFTERNOON.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
OVERALL DID NOT MAKE MANY CHANGES TO THE LONG TERM GRIDS...AS THE
MAIN FOCUS IS ON THE CURRENT STORM EVENT. MADE SOME MODIFICATIONS
TO MONDAY NIGHT TEMPERATURES...DOWN A FEW DEGREES DUE TO EXPECTED
SNOWPACK. OTHERWISE REMAINDER OF TIME FRAME APPEARS TO BE IN GOOD
COLLABORATION.

&&

.AVIATION...
GENERALLY HAVE MVFR CIG CONDITIONS WITH SCATTERED SNOW SHOWERS AND
1-3 MILE VISIBILITIES THIS MORNING...RAIN ON NANTUCKET. CONDITIONS
WILL DETERIORATE TO IFR CONDITIONS WITH VISIBILITY REDUCED TO BELOW
1 MILE IN STEADY SNOW AFTER 18-22Z.  TONIGHT THERE WILL BE STRONG
WINDS FROM THE NE AT 30-40 KNOTS ALONG THE COAST ALONG WITH LOW IFR
CIGS AND VSBYS IN SNOW.

&&

.MARINE...
IN THE SHORT TERM...WILL HOIST STORM WARNINGS FOR THE SE OUTER
WATERS AND GALES CONTINUING ELSEWHERE.

LONGER TERM...GALE CONDITIONS SUBSIDE MONDAY...BUT THE EFFECTS OF
THE COASTAL STORM SHOULD LINGER INTO TUESDAY AT LEAST IN THE FORM OF
ROUGH SEAS.

&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SNOW ADVISORY CTZ002>004
MA...WINTER STORM WARNING MAZ005>007-12>19
  ...SNOW ADVISORY MAZ004-011-020-021-026
  ...WINTER WEATHER ADVISORY MAZ022>024
  ...WIND ADVISORY MAZ007-015-016-019-022>024
NH...SNOW ADVISORY NHZ012-015
RI...WINTER STORM WARNING RIZ001-002
  ...SNOW ADVISORY RIZ003>008
MARINE...STORM WARNING SE OUTER WATERS ANZ254
      ...GALE WARNING ALL OTHER WATERS.

&&

NEAR TERM UPDATE...TLM
PREVIOUS DISCUSSION...THOMPSON/FIELD/STRAUSS
Hazardous weather outlook, Dec 26, 6:46 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
646 AM EST SUN DEC 26 2004

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271146-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
646 AM EST SUN DEC 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST
CONNECTICUT...AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...

A WINTER STORM WARNING HAS BEEN POSTED THROUGH MONDAY MORNING
FOR MUCH OF EASTERN MASSACHUSETTS AND THE NORTHERN HALF OF RHODE
ISLAND AS WELL AS SOUTHERN WORCESTER COUNTY MASSACHUSETTS. THIS
INCLUDES THE GREATER BOSTON...PROVIDENCE AND WORCESTER AREAS.
SNOW ACCUMULATIONS OF FOUR TO EIGHT INCHES ARE EXPECTED BY MONDAY
MORNING. LOCALLY HIGHER AMOUNTS UP TO ONE FOOT MAY OCCUR DUE
TO SNOW BANDS WHICH FORM ALONG A DEVELOPING COASTAL FRONT THIS
AFTERNOON AND EVENING.

A SNOW ADVISORY HAS BEEN ISSUED THROUGH MONDAY MORNING FOR
SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. THIS
INCLUDES WESTERLY...NEWPORT....BLOCK ISLAND...NEW BEDFORD AND
FALL RIVER. SNOW ACCUMULATIONS OF THREE TO SIX INCHES ARE
EXPECTED BY MONDAY MORNING. SNOW MAY MIX WITH RAIN THIS
AFTERNOON AND EARLY EVENING ON BLOCK ISLAND. SNOWFALL AMOUNTS
MAY NEED TO BE ADJUSTED UPWARDS DEPENDING ON THE EXACT TRACK
OF THE DEVELOPING COASTAL STORM.

A SNOW ADVISORY HAS BEEN ISSUED FOR NORTHERN CONNECTICUT...
SOUTHWESTERN MASSACHUSETTS...NORTHERN WORCESTER COUNTY AND PORTIONS
OF SOUTHWESTERN NEW HAMPSHIRE. THIS INCLUDES THE GREATER
HARTFORD...GREATER SPRINGFIELD AND MANCHESTER NEW HAMPSHIRE AREAS.
SNOW ACCUMULATIONS FROM 2 TO 4 INCHES ARE EXPECTED FROM HARTFORD
TO SPRINGFIELD...AND 3 TO 5 INCHES ACROSS THE NORTHERN WORCESTER
HILLS TO THE GREATER MANCHESTER NEW HAMPSHIRE AREA.

A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR CAPE COD...MARTHAS
VINEYARD AND NANTUCKET THROUGH MONDAY MORNING. SNOW ACCUMULATIONS
OF THREE TO SIX INCHES ARE EXPECTED BY MONDAY MORNING. A MIXTURE
OF RAIN AND WET SNOW IS EXPECTED ACROSS PORTIONS OF CAPE COD...
NANTUCKET AND MARTHAS VINEYARD THROUGH THIS EVENING. MIXED RAIN
AND SNOW IS EXPECTED TO CHANGE TO ALL SNOW OVERNIGHT...AS WINDS
SHIFT FROM NORTHEAST TO A COLDER NORTHERLY DIRECTION. SNOWFALL
AMOUNTS MAY NEED TO BE ADJUSTED UPWARDS DEPENDING ON THE EXACT
TRACK OF A DEVELOPING COASTAL SYSTEM. SNOW WILL TAPER TO SNOW
SHOWERS BY MIDDAY MONDAY.

A WIND ADVISORY HAS BEEN POSTED ALONG MUCH OF EAST COASTAL
MASSACHUSETTS FOR TONIGHT. THIS INCLUDES COASTAL LOCATIONS FROM
NEWBURYPORT TO BOSTON...THE BLUE HILLS TO PLYMOUTH...SOUTHWARD
TO CAPE COD...MARTHAS VINEYARD AND NANTUCKET. NORTHEAST WINDS WILL
SHIFT TO THE NORTH TONIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS
BETWEEN 45 AND 55 MPH. WIDELY SCATTERED POWER OUTAGES AND TREE LIMB
DAMAGE MAY OCCUR DUE TO THE STRONG WINDS.

THE COMBINATION OF STRONG GUSTY WINDS AND FALLING SNOW MAY
BRING BRIEF WHITEOUT CONDITIONS TO PORTIONS OF EASTERN
MASSACHUSETTS TONIGHT.

ASTRONOMICAL TIDES ARE EXPECTED TO BE LOW TONIGHT. HOWEVER...THE
COMBINATION OF WAVES APPROACHING 18 FEET ACROSS THE OFFSHORE WATERS
AND THE TIMING OF HIGH TIDE MAY BRING SOME MINOR SPLASHOVER AND
BEACH EROSION ACROSS EASTERN MASSACHUSETTS...ESPECIALLY OUTER
CAPE COD TONIGHT. GALE WARNINGS HAVE BEEN POSTED FOR ALL THE
COASTAL WATERS...EXCEPT STORM WARNINGS HAVE BEEN ISSUED FOR THE
OUTER SOUTHEASTERN WATERS MAINLY EAST OF CHATHAM AND NANTUCKET.

.DAY TWO THROUGH SEVEN (MONDAY THROUGH SUNDAY)...
SNOW SHOWERS WILL TAPER OFF TO FLURRIES MONDAY. A GALE WARNING
WILL REMAIN IN EFFECT ACROSS THE OFFSHORE WATERS. WINDS AND SEAS
WILL SUBSIDE MONDAY NIGHT AND TUESDAY. NO HAZARDOUS WEATHER IS
EXPECTED BEYOND MONDAY AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS AND AMATEUR RADIO OPERATORS ARE REQUESTED TO REMAIN
INFORMED ON THIS DEVELOPING WEATHER SITUATION. ACTIVATION MAY
BE REQUESTED THIS AFTERNOON.  PLEASE REPORT ANY SNOW ACCUMULATIONS
OF 2 INCHES OR MORE...AS WELL AS ANY REPORTS OF STRONG WIND GUSTS
OVER 45 MPH...POWER OUTAGES OR WIND DAMAGE TONIGHT.

STRAUSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm. Local standard time, as filed.

Winter Storm, Western Middlesex

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Western Middlesex forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

Winter Storm, Barnstable

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Barnstable forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.684, -70.274 (the zone’s center; the record gives no point)

Winter Storm, Dukes

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Dukes forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.389, -70.699 (the zone’s center; the record gives no point)

Winter Storm, Eastern Essex

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Eastern Essex forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

Winter Storm, Eastern Norfolk

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Eastern Norfolk forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

Winter Storm, Eastern Plymouth / Also Part of Norfolk

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Eastern Plymouth / Also Part of Norfolk forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.079, -70.960 (the zone’s center; the record gives no point)

Winter Storm, Nantucket

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Nantucket forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.270, -70.022 (the zone’s center; the record gives no point)

Winter Storm, Northern Bristol

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Northern Bristol forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Winter Storm, Southeast Middlesex

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Southeast Middlesex forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

Winter Storm, Southern Bristol

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Southern Bristol forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Winter Storm, Southern Plymouth

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Southern Plymouth forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.987, -70.737 (the zone’s center; the record gives no point)

Winter Storm, Suffolk / Also Part of Norfolk

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Suffolk / Also Part of Norfolk forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.264, -71.125 (the zone’s center; the record gives no point)

Winter Storm, Western Essex

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Western Essex forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

Winter Storm, Western Norfolk

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Western Norfolk forecast zone
Reported by
TRAINED SPOTTER
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

Winter Storm, Western Plymouth

When
December 26, 3:00 PM EST to December 27, 8:00 AM EST
Where
Western Plymouth forecast zone
Reported by
TRAINED SPOTTER
Coordinates
41.987, -70.737 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2004Every state in 2004This day in weather historyWarnings in Massachusetts, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429144, 5430412, 5430413, 5430414, 5430415, 5430416, 5430417, 5430418, 5430419, 5430420, 5430421, 5430422, 5430423, 5430424, 5430425.